Minimising Peripheral Neuropathy in Patients Treated With HAART

In This Article

...And With Nucleoside Analogues

The clinical presentation of peripheral neuropathy resulting from nucleoside analogue treatment is similar to HIV-associated distal symmetrical polyneuropathy. The main differences are:[2]

  • an increased likelihood of pain

  • abrupt onset

  • more rapid progression.

Relating the onset of neuropathy to the commencement of treatment may help determine causality, but a firm diagnosis can only be made if symptoms improve or resolve within 1 to 2 months of stopping the suspected nucleoside analogue.[2]

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....